MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT2
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus.The user facility staff was visited and once again was provided reprocessing in-service, reprocessing training materials for their reference.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported, the videoscope which was repaired by olympus was returned to the customer after repair and the scope was used in a case without reprocessing prior to use.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The actual product could not be confirmed since it has not been sent to the shirakawa factory; the investigation was conducted with complaint information.Therefore, the suggested phenomenon could not be further presumed from the information obtained for this investigation.As result of confirming instruction manual, it was found that there are sections related to the phenomenon: instructions.Rhino-laryngo videoscope / olympus enf type vt2.Important information - please read before use.Chapter 5 reprocessing: general policy.Chapter 6 recommended reprocessing methods and chemical agents.Chapter 7 cleaning, disinfection and sterilization procedures.It is suggested that the user facility review the contents of the instructions for use (ifu); in particular, the method of reprocessing for the device according to the ifu.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18611254
Report Number3002808148-2024-00937
Device Sequence Number2441338
Product Code EOB
UDI-Device Identifier04953170339509
UDI-Public04953170339509
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-3310-2018
Patient Sequence Number1
Patient SexUnknown